Tornadoes · United States · Arkansas · 2025
EF2 tornado, Pocahontas Muni Arpt to Corning, Arkansas, April 2, 2025
From Pocahontas Muni Arpt to Corning, this EF2 tornado ran 24.6 miles across Randolph and Clay counties on April 2, 2025, touching down at 5:56 PM CDT and reaching 500 yards wide. It killed nobody, and did $250,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 2, 2025
- Touchdown
- 5:56 PM CDT (22:56 UTC)
- Lifted
- 6:25 PM CDT (23:25 UTC)
- On the ground
- 29 minutes
- Path length
- 24.6 miles (39.6 km)
- Path width
- 500 yards (457 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Counties
- Randolph and Clay counties
- Touchdown point
- 36.235, -90.938
- Lift-off point
- 36.408, -90.552
- Record number
- 2504021656-01
The damage survey
23 damage points were recorded along this path by NWS MEG and NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.
- Tree uprooted and damage to roof
- Treefall caused significant damage to the roof and inside of the home.
- Numerous trees down. Church heavily damaged.
- Church had damage and trees down
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe weather, including widespread flash flooding occurred over a five day period across the entire state. This multiday event featured tornadoes, damaging winds, and very large hail. But by far and large, flash flooding and river flooding were the biggest impacts taken away from this unsettled period of weather due to total rainfall amounts between half a foot to over one foot in many locations.
A significant multi-hazard, multi-day event occurred across the Mid-South from April 2, 2025, to April 8, 2025, producing 35 tornadoes, record flooding, and numerous reports of damaging winds and large hail. A large upper-level trough covered the Western U.S. in early April. A significant piece of energy rotated around the base of the trough and ejected into the Southern Plains and the Middle-Upper Mississippi Valley on April 2nd. A 500 mb jet maximum of 120 knots and a 300 mb jet maximum of 140 knots pushed into Iowa by late afternoon on April 2nd. Meanwhile, a 992 mb surface low moved into the Upper Mississippi Valley with a trailing cold front pushing toward the Mid-South. A secondary, weaker surface low developed over northeast Arkansas and helped to back surface winds. The warm sector across the Mid-South was potent with surface dewpoints climbing into the upper 60s and MLCAPE values climbing to 2000-3000 J/kg. Increasing upper-level divergence occurred in the entrance region of the upper jet, resulting in strong lift across the Mid-South and storm initiation in the increasingly moist and unstable airmass. Hodographs were long, strongly curved, and supportive of tornadoes. Discrete supercells intensified across the Mid-South during the evening as 0-6 km bulk shear values increased to 60-70 knots, and 0-1 km helicity values increased to 300-400 m2/s2. Fifteen tornadoes occurred from late afternoon on April 2nd through about 2 am on April 3rd, including four EF-3s. This period represented the most significant period of severe weather during the event. ||The cold front stalled across the Mid-South on April 3rd while moist southwesterly flow aloft continued and anomalous precipitable water values prevailed across the region. Heavy rain fell across northern sections of the Mid-South into the morning hours of April 3rd. Rainfall amounts of 3-4 inches were common across east-central Arkansas, West Tennessee, and extreme northwest Mississippi, along with scattered instances of flash flooding. By the afternoon of April 3rd, the airmass south of the stalled front destabilized and storms strengthened thanks to a 90-knot mid-level jet maximum moving through Missouri. These storms produced wind damage, large hail, flash flooding, and a tornado east of Corinth. Heavy rain continued into the early morning hours on April 4th when the front eventually lifted north of the area, resulting in a relative lull during the day on April 4th.
A relatively wide tornado began just southeast of Pocahontas on the western side of the community of Skaggs. As the tornado moved through Skaggs it damaged several homes, most of which were characterized by extensive roof damage while compromising outside walls. Several outbuildings in the area were completely destroyed, and many large trees were uprooted. This type of damage is consistent with winds of approximately 125 mph, or EF2 in intensity. The tornado continued northeast from Skaggs, producing damage again in the community of Old Reyno, crossing the Randolph County line at County Road 109 into Clay County. Within Randolph County, this tornado tracked 12.3 miles.||The tornado destroyed several grain bins as it entered Clay County. Additional damage to structures and trees was observed as the tornado moved northeast across the Heelstring area, including significant damage to a church and several residences along County Road 125 between County Roads 116 and 124. Mostly tree damage was noted along County Road 131, but several utility poles were snapped on County Road 139. Numerous trees and minor structure damage occurred on the western side of Corning Lake, with the final damage points along Elm St near and just east of County Road 173. Within Clay County, this tornado tracked 12.5 miles.||In total, this tornado was rated an EF2 with maximum estimated winds of 125 mph. Total path length was 24.8 miles across Randolph and Clay Counties.
The tornado crossed into Clay County from Randolph County at County Road 109. The tornado destroyed several grain bins as it entered Clay County. Additional damage to structures and trees was observed as the tornado moved northeast across the Heelstring area, including significant damage to a church and several residences along County Road 125 between County Roads 116 and 124. Mostly tree damage was noted along County Road 131, but several utility poles were snapped on County Road 139. Numerous trees and minor structure damage occurred on the western side of Corning Lake, with the final damage points along Elm St near and just east of County Road 173. Peak winds were estimated to be 115 mph in Clay County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Apr 2, 2:51 PM CDT, 3 hours 5 minutes earlier. Its key messages:
- Issued at 245 PM CDT Wed Apr 2 2025
- Several high impact weather events, perhaps historic, will affect the forecast area through Saturday.
Area forecast discussion, Apr 2, 2:51 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 251 PM CDT Wed Apr 2 2025 ...New KEY MESSAGES, DISCUSSION... .KEY MESSAGES... Issued at 245 PM CDT Wed Apr 2 2025 - Several high impact weather events, perhaps historic, will affect the forecast area through Saturday. && .DISCUSSION... Issued at 245 PM CDT Wed Apr 2 2025 18z KLZK upper air observation indicates a 'loaded gun' type sounding. MUCape of > 4000kg is indicated, with a 0-3km (supercell discriminator) of > 275 m2/s2. After convective inhibition erodes this afternoon, all parameters derived from this sounding support supercell development, with support for long track, significant or greater tornadoes. Several brief supercells already have been noted this afternoon. Near term forecasts will occupied on this severe weather event, which will last throughout the evening hours, as a cold front moves east into the forecast area. This cold frontal boundary that will focus this severe weather event will stall across the forecast area on Thursday. This feature will become nearly stationary, as it becomes parallel to the southwesterly upper level flow. The front will likely wobble due to convective outflow(s), but much of the area will receive excessive rainfall through Saturday, as several waves in the southwest flow interacts with the boundary. The rainfall will produce not only a flash flooding threat, but a river flooding threat as well. Rainfall will finally come to an end late Saturday and early Sunday. Near to below normal temperatures will prevail Sunday through Wednesday. && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Wed Apr 2 2025 Utilized latest CAM outputs for TSRA forecasts at TAF sites. Expect sites to have 30-50% temporal coverage of MVFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 58 68 56 81 / 80 90 90 100 Camden AR 65 80 67 85 / 90 90 80 80 Harrison AR 51 62 52 72 / 20 80 60 100 Hot Springs AR 59 70 61 80 / 90 100 90 100 Little Rock AR 61 74 62 84 / 90 100 90 90 Monticello AR 69 83 71 86 / 80 80 60 70 Mount Ida AR 58 70 60 79 / 80 100 90 100 Mountain Home AR 52 64 53 74 / 30 90 70 100 Newport AR 60 68 59 81 / 90 100 90 90 Pine Bluff AR 64 78 66 85 / 90 90 80 80 Russellville AR 57 70 58 80 / 70 90 80 100 Searcy AR 59 73 58 84 / 90 90 90 90 Stuttgart AR 64 75 66 84 / 100 90 90 80 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for ARZ004>008-014>017-024- 025-031>034-039-042>047-052>057-062>069-103-112-113-121>123-130- 137-138-140-141-203-212-213-221>223-230-237-238-240-241-313-340- 341. Wind Advisory until midnight CDT tonight for ARZ008-016-017-025- 033-034-045>047-056-057-064-065-069. Blowing Dust Advisory until 6 PM CDT this evening for ARZ008-017- 025. && SHORT TERM...55 LONG TERM....55 AVIATION...55
Hazardous weather outlook, Apr 2, 3:45 AM CDT, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 345 AM CDT Wed Apr 2 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-022200- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 345 AM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Numerous strong to severe thunderstorms will be likely today. Parts of northeastern Arkansas and east-central Arkansas are within a High Risk for severe weather (level 5 out of 5). However, the majority of the state is in either an Enhanced Risk (level 3 out of 5), Moderate Risk (level 4 out of 5), or as mentioned above a High Risk (level 5 out of 5). All severe weather hazards will be possible across the state today including: large hail (baseball size to potentially larger), damaging wind gusts (in excess of 80+ mph), and tornadoes (a few which may be long-track and violent... especially across northeastern and east-central Arkansas). Flash flooding is also a major concern as these thunderstorms will be efficient rain producers and may proceed to lead to an overwhelming amount of rainfall falling in a short period of time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for severe weather will decrease slightly for Thursday...but will still see some threat for large hail...damaging winds...and an isolated tornado. Thursday's most concerning hazard at the time looks to be a decent confidence in large hail across portions of central and southwestern Arkansas. A front will become stalled over some portion of Arkansas by late today...remaining over the state into the weekend. Several rounds of showers and thunderstorms are possible...resulting in several inches of rainfall. The threat for flash and/or river flooding will increase significantly by late this week. A large portion of the state is forecast to experience total rainfall amounts from today through Sunday morning of 4 to 8 inches statewide, with values of 10+ inches possible across northeastern Arkansas. .Spotter Information Statement... Spotter activation will be needed today across the state, especially across the eastern 2/3rds of the state which encompasses the Moderate and High Risk contours via the Storm Prediction Center. Spotters should be prepared to possibly encounter all hazards: large hail of baseball size or larger, damaging wind gusts of 60 mph to 80+ mph, a tornadoes (a few which could be violent and long-track). Additionally, spotters should be prepared to encounter flash flooding and understand as this threat does extend into the evening hours the dangers associated with spotting at night. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 74
In the hours before
Local storm report, Apr 2, 4:55 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Little Rock AR
455 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Gst Oppelo 35.11N 92.78W
04/02/2025 E60 MPH Conway AR Amateur Radio
&&
55Local storm report, Apr 2, 5:19 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
519 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tstm Wnd Dmg Cotton Plant 35.01N 91.25W
04/02/2025 Woodruff AR Trained Spotter
Trees reported to be blown down.
&&
55Local storm report, Apr 2, 5:25 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
525 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM Hail 1 NE Jacksonville 34.88N 92.12W
04/02/2025 M1.00 Inch Pulaski AR Public
Report from mPING: Quarter (1.00 in.).
&&
55Local storm report, Apr 2, 5:31 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
531 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Hail Cabot 34.97N 92.02W
04/02/2025 M1.00 Inch Lonoke AR Trained Spotter
&&
55Local storm report, Apr 2, 5:32 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
532 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Hail 1 NE Hoover Addition 34.91N 92.02W
04/02/2025 E1.25 Inch Lonoke AR Public
Report from mPING: Half Dollar (1.25 in.).
&&
55Local storm report, Apr 2, 5:55 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Little Rock AR
555 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM Hail 1 SE Hoover Addition 34.88N 92.01W
04/02/2025 E2.00 Inch Lonoke AR Public
Report relayed by KARK.
&&
55The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 12:00Z
10.9 hours before the tornado, 181 km from the path. April 2, 2025.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -284 J/kg
- Surface CAPE
- 1354 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
- 0-3 km lapse rate
- 4.3 K/km
The surface observations
Corning (4M9), 13 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Memphis radar (KNQA), 134 km away, was scanning. The volume nearest the touchdown began at 22:56 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2025 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of April 2, 2025
87 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 2 | 5:13 AM CDT | EF1 | Osage, OK | 3.7 | 250 | $10,000 | ||
| April 2 | 6:37 AM CDT | EF1 | Tulsa, OK | 10.7 | 600 | $575,000 | ||
| April 2 | 7:29 AM CDT | EF2 | Vernon, MO | 6.5 | 200 | $500,000 | ||
| April 2 | 7:30 AM CDT | EF1 | Vernon, MO | 16.6 | 200 | $1.2 million | ||
| April 2 | 8:34 AM CDT | EF2 | Cooper, MO | 6.1 | 200 | $100,000 | ||
| April 2 | 11:00 AM MST | Unrated | Maricopa, AZ | 0.5 | 5 | |||
| April 2 | 3:13 PM CDT | EF3 | Crawford, MO | 21.9 | 200 | $685,000 | ||
| April 2 | 3:16 PM CDT | EF1 | Howell, MO | 1.1 | 350 | $10,000 | ||
| April 2 | 3:40 PM CDT | EF0 | Logan, IL | 12.7 | 30 | |||
| April 2 | 4:21 PM CDT | EF0 | Madison, TN | 1.9 | 150 | $50,000 | ||
| April 2 | 5:00 PM CDT | EF1 | Iroquois, IL | 2.3 | 400 | |||
| April 2 | 5:05 PM CDT | EF2 | Bond, IL | 22.8 | 200 | 1 | $385,000 | |
| April 2 | 5:09 PM CDT | EF0 | Iroquois, IL | 2.2 | 300 | |||
| April 2 | 5:32 PM CDT | EF1 | Ripley, MO | 1.1 | 125 | $185,000 | ||
| April 2 | 5:56 PM CDT | EF2 | Arkansas, AR | 8.3 | 100 | |||
| April 2 | 5:59 PM CDT | EF1 | Poinsett, AR | 7.5 | 400 | $50,000 | ||
| April 2 | 6:08 PM CDT | EF1 | Effingham, IL | 2.5 | 125 | |||
| April 2 | 6:13 PM CDT | EF2 | Wayne, MO | 8.3 | 175 | $630,000 | ||
| April 2 | 6:21 PM CDT | EF1 | Arkansas, AR | 0.9 | 50 | |||
| April 2 | 6:23 PM CDT | EF1 | Effingham, IL | 8.3 | 100 | |||
| April 2 | 6:26 PM CDT | EF3 | Poinsett, AR | 24.2 | 1,500 | 8 | $4.0 million | |
| April 2 | 6:28 PM CDT | EF2 | Craighead, AR | 14.4 | 700 | $750,000 | ||
| April 2 | 6:29 PM CDT | EF0 | Cumberland, IL | 4.0 | 150 | |||
| April 2 | 6:32 PM CDT | EF2 | Stoddard, MO | 14.7 | 600 | $20 million | ||
| April 2 | 6:33 PM CDT | EF2 | Cumberland, IL to IN | 48.9 | 1,200 | $200,000 | ||
| April 2 | 6:36 PM CDT | EF1 | Butler, MO | 13.4 | 125 | $2.0 million | ||
| April 2 | 6:40 PM CDT | EF0 | Poinsett, AR | 6.5 | 75 | $20,000 | ||
| April 2 | 6:48 PM CDT | EF1 | Lafayette, AR | 7.6 | 250 | $135,000 | ||
| April 2 | 7:52 PM EDT | EF1 | Marshall, IN | 17.8 | 175 | $610,000 | ||
| April 2 | 6:56 PM CDT | EF1 | Cape Girardeau, MO to IL | 8.0 | 150 | $765,000 | ||
| April 2 | 7:02 PM CDT | EF1 | Clark, IL | 8.1 | 200 | |||
| April 2 | 7:08 PM CDT | EF1 | Union, IL | 10.0 | 50 | $35,000 | ||
| April 2 | 7:17 PM CDT | EF1 | Lafayette, AR | 0.3 | 75 | $50,000 | ||
| April 2 | 8:24 PM EDT | EF1 | Parke, IN | 10.8 | 120 | $200,000 | ||
| April 2 | 7:25 PM CDT | EF0 | Union, IL | 1.1 | 25 | $5,000 | ||
| April 2 | 7:30 PM CDT | EF1 | Scott, MO | 1.0 | 250 | $600,000 | ||
| April 2 | 7:35 PM CDT | EF0 | Crittenden, AR | 3.1 | 75 | $30,000 | ||
| April 2 | 7:35 PM CDT | EF2 | Johnson, IL | 6.2 | 250 | $525,000 | ||
| April 2 | 7:46 PM CDT | EF1 | Steuben, IN to MI | 10.8 | 600 | $200,000 | ||
| April 2 | 8:49 PM EDT | EF1 | Branch, MI | 3.7 | 125 | $50,000 | ||
| April 2 | 7:51 PM CDT | EF1 | Williamson, IL | 3.3 | 75 | $175,000 | ||
| April 2 | 8:00 PM CDT | EF2 | Carlisle, KY | 9.7 | 200 | $180,000 | ||
| April 2 | 9:05 PM EDT | EF2 | Hendricks, IN | 13.0 | 200 | 1 | $1.2 million | |
| April 2 | 8:14 PM CDT | EF1 | Saline, IL | 5.0 | 300 | $85,000 | ||
| April 2 | 9:15 PM EDT | EF1 | Hendricks, IN | 1.5 | 300 | $200,000 | ||
| April 2 | 8:15 PM CDT | EF1 | Dyer, TN | 4.7 | 100 | $1.9 million | ||
| April 2 | 8:18 PM CDT | EF2 | Ballard, KY | 18.2 | 1,000 | 4 | $3.2 million | |
| April 2 | 8:23 PM CDT | EF1 | Gallatin, IL | 9.2 | 100 | $170,000 | ||
| April 2 | 9:28 PM EDT | EF1 | Hamilton, IN | 6.6 | 150 | $600,000 | ||
| April 2 | 8:35 PM CDT | EF1 | Obion, TN | 9.3 | 350 | $325,000 | ||
| April 2 | 9:43 PM EDT | EF2 | Madison, IN to IL, KY | 2.1 | 250 | $200,000 | ||
| April 2 | 8:43 PM CDT | EF2 | Livingston, IL to KY | 12.0 | 150 | $235,000 | ||
| April 2 | 9:46 PM EDT | EF1 | Madison, IN | 11.6 | 150 | $400,000 | ||
| April 2 | 8:51 PM CDT | EF2 | Vanderburgh, IN | 10.6 | 150 | $3.4 million | ||
| April 2 | 8:52 PM CDT | EF1 | Posey, IN | 1.1 | 75 | $1.2 million | ||
| April 2 | 9:52 PM EDT | EF0 | Madison, IN | 4.9 | 100 | $300,000 | ||
| April 2 | 8:55 PM CDT | EF1 | Vanderburgh, IN | 17.0 | 230 | $1.2 million | ||
| April 2 | 9:57 PM EDT | EF2 | Madison, IN | 15.2 | 200 | $3.2 million | ||
| April 2 | 9:00 PM CDT | EF2 | Weakley, TN | 6.4 | 350 | $250,000 | ||
| April 2 | 9:01 PM CDT | EF1 | Vanderburgh, IN | 4.0 | 75 | $275,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.